Alabama, 2007

Hail in Alabama, June 5, 2007

June 5, 2007 · NWS BMX · 1 event in 1 county or zone

Afternoon heating caused an isolated severe thunderstorm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Afternoon heating caused an isolated severe thunderstorm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 5, 10:45 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 5, 10:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 AM CDT TUE JUN 5 2007

.UPDATE...THIS AFTERNOON AND AVIATION DISCUSSIONS.

&&

.DISCUSSION...

LATEST WATER VAPOR IMAGERY DEPICTS AN UPPER LEVEL TROUGH ACROSS THE
NATIONS MID SECTION THIS MORNING. SEVERAL SHORT WAVE TROUGHS ARE
ROTATING THROUGH THE BASE OF THE TROUGH...AIDING IN CONVECTIVE
DEVELOPMENT ALTHOUGH MAINLY ISOLATED. THE PROBLEM IS THAT THE UPPER
LEVEL LIFTING MECHANISMS ARE FAIRLY WEAK AND OVERALL ATMOSPHERIC
MOISTURE CONTENT IS LIMITED ACROSS CENTRAL ALABAMA. SEVERAL SURFACE
TROUGHS HAVE ROTATED INTO THE REGION THE LAST FEW DAYS AND HAVE
PROVIDED SOME SURFACE MOISTURE CONVERGENCE...BUT OVERALL CONVECTION
AND NEEDED RAINFALL HAS BEEN LACKING. ANOTHER SURFACE TROUGH WILL
MOVE INTO NORTHERN AND WESTERN SECTIONS THIS AFTERNOON...BUT BELIEVE
WE WILL NOT GET MUCH IF ANYTHING GOING HERE. BEST MOISTURE AND
CONVERGENCE REMAINS ALONG OLD SURFACE TROUGH SOUTHEAST. CURRENT POPS
HANDLE THIS REASONING WELL. WITH CURRENT CUMULUS FIELD...APPROACHING
SHORT WAVE...LATEST RADAR IMAGES...AND BEST CONVERGENCE...WILL
INCREASE POPS TO SCATTERED SOUTHEAST AND BUMP ISOLATED TO NEAR
CONVERGENT AXIS JUST NORTHWEST OF BHM. LOW WET BULB HEIGHTS AND SOME
WIND SHEAR WILL MAKE A FEW HAIL STORMS POSSIBLE. WILL ADD MENTION IN
HAZARDOUS FOR THIS AFTERNOON AND EARLY EVENING.

CUMULUS FIELD STARTING TO DEVELOP SOUTHEAST AND NORTHWEST LATE THIS
MORNING...WITH A BAND OF MID TO UPPER LEVEL CLOUDS NEAR THE I-20
CORRIDOR. EVEN WITH SOME CLOUDS AROUND...TEMPERATURE TRENDS HAVE
BEEN RUNNING WITHIN TWO DEGREES OF YESTERDAYS CURVE. 06Z MOS
GUIDANCE WAS TOO LOW AND THE 12Z RUN HAS REBOUNDED A BIT. WILL
GENERALLY LEAVE THE HIGH TEMPERATURE FORECAST UNCHANGED WITH MOST
LOCATIONS AROUND 90.

THEREFORE...CURRENT FORECAST ON TRACK WITH GENERALLY ONLY A FEW
ADJUSTMENTS TO THE HOURLY TEMP GRIDS. DEW POINTS ALSO RUNNING A BIT
HIGHER AND WILL ADJUST...ALTHOUGH TREND OF DECREASING A BIT THIS
AFTERNOON REMAINS.

75/LINHARES

PREVIOUS DISCUSSION...
WIDESPREAD RAIN CHANCES REMAIN ELUSIVE ACROSS CENTRAL ALABAMA
THROUGH THE UPCOMING 7 DAY PERIOD. UPPER LEVEL TROUGH AND SERIES
OF WEAK SHORTWAVES ACROSS THE EASTERN STATES WILL PROVIDE JUST A
FEW SHOWERS TODAY. IN FACT...BEST CHANCE (IF ONE CAN CALL IT
THAT) IS LIMITED TO THE SOUTHERN COUNTIES.

FOR THOSE LOOKING FOR RAIN...IT STILL APPEARS THAT THINGS WILL GET
WORSE BEFORE THEY GET BETTER. UPPER LEVEL RIDGE IS FORECAST TO
BECOME ESTABLISHED ACROSS THE SOUTHEAST BY THE END OF THE WEEK.
THIS KEEPS THE PRIMARY STORM TRACK WELL TO OUR NORTH AND
WEST...AND WILL ALSO SERVE TO SUPPRESS MOST CONVECTIVE DEVELOPMENT.
THIS IS ALSO THE STRONGEST RIDGE WE HAVE SEEN SO FAR THIS YEAR.
500 MB HEIGHTS AND 1000-850 MB THICKNESSES CONTINUE TO SUPPORT
MID/UPPER 90S FOR HIGH TEMPS BY THE WEEKEND. WILL KEEP GOING ABOVE
MOS MAX TEMPS FOR THIS REASON. AT THIS POINT...IT LOOKS LIKE
SATURDAY HAS THE HIGHEST HOTNESS POTENTIAL.

SINCE DAILY RAIN CHANCES DEPEND QUITE A BIT ON MESOSCALE FEATURES
BEYOND THE RESOLUTION OF THE MODELS...IVE BROADBRUSHED 10-20
PERCENT POPS DURING THIS TIME.

/61/

&&

.AVIATION...18Z TAF DISCUSSION.

BEST MOISTURE AND CONVERGENCE LOCATED ACROSS SOUTHEAST ALABAMA THIS
AFTERNOON. A FEW THUNDERSTORMS MAY DEVELOP IN THE VICINITY OF TOI
AND MGM...AND WILL ADD VCTS TO TAFS. BUT WILL MONITOR LATEST RADAR
TRENDS FOR LAST MINUTE ADJUSTMENT. ALSO ADDED MENTION OF SCT012 TO
TOI IN THE MORNING HOURS ALONG WITH MVFR VIS. ALL OTHER SPOTS WILL
LEAVE VFR THE WHOLE PERIOD.

75/LINHARES

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jun 5, 11:42 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1242 PM CDT TUE JUN 5 2007

ALZ011>015-017>050-061130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1242 PM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
ALABAMA THROUGH 8 PM. THESE STORMS WILL HAVE THE CAPABILITY OF
PRODUCING PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH. THE BEST
CHANCE OF A STRONG THUNDERSTORM WILL BE ALONG AND SOUTH OF A LINE
FROM WEDOWEE TO CENTREVILLE. THE STORMS WILL DECREASE IN COVERAGE
AND INTENSITY AFTER SUNSET.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY..MODERATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME....BUT EVERYONE SHOULD REMAIN ALERT
FOR ISOLATED HAIL STORMS SOUTH.

In the hours before

Special weather statement, Jun 5, 10:51 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 AM CDT TUE JUN 5 2007

ALZ043-051715-
ELMORE-
1151 AM CDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 1215
PM CDT...

AT 1151 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 10 MILES WEST OF ECLECTIC...MOVING EAST AT 15 MPH.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.
Special weather statement, Jun 5, 11:24 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1224 PM CDT TUE JUN 5 2007

ALZ036-037-043-051830-
COOSA-ELMORE-TALLAPOOSA-
1224 PM CDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE...COOSA AND
TALLAPOOSA COUNTIES UNTIL 130 PM CDT...

AT 1222 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 4 MILES NORTH OF ALEXANDER
CITY TO 16 MILES SOUTHWEST OF DADEVILLE...MOVING EAST AT 20 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

12/SIRMON
Special weather statement, Jun 5, 11:36 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 PM CDT TUE JUN 5 2007

ALZ034-035-051815-
BIBB-CHILTON-
1236 PM CDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON AND BIBB COUNTIES
UNTIL 115 PM CDT...

AT 1235 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 12 MILES WEST OF THORSBY...MOVING EAST AT 20 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

12/SIRMON
Special weather statement, Jun 5, 11:58 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 PM CDT TUE JUN 5 2007

ALZ042-051845-
LOWNDES-
1258 PM CDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 145
PM CDT...

AT 1256 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES WEST OF WHITE HALL...MOVING EAST AT 25 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

12/SIRMON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chambers

When
June 5, 12:00 PM CST
Where
Chambers County, Penton
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.000, -85.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45277.